MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, LONG, 8.5X240MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, RIGHT, LONG, 8.5X240MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Mechanical Problem (1384); Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: blunt tip screw, 4x38mm; catalog#: 47-2486-038-40; lot#: 3024667, blunt tip screw, 4x40mm; catalog#: 47-2486-040-40; lot#: 3010639, blunt tip screw, 4x42mm; catalog#: 47-2486-042-40; lot#: 3024695, cortical bone screw, 4x24mm; catalog#: 47-2486-124-40; lot#: 3038358, cortical bone screw, 4x24mm; catalog#: 47-2486-124-40; lot#: 3039388, proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3025166, blunt tip screw, 4x60mm; catalog#: 47248606040; lot#: 3038392.Therapy date: unknown.The manufacturer did receive x-rays for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the unknown side and after 1 month the surgeon found one of the proximal screws was migrated from the proper position.The revision surgery is not planned yet.
 
Event or Problem Description
Patient was implanted on an unknown side and 1 month post implantation the surgeon found that one of the proximal screws had migrated from the proper position.The revision surgery is not planned yet.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additional information was received on jun 15, 2021.The manufacturer received other source documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that the patient underwent primary implantation of a affixus natural proximal humeral nail on (b)(6) 2021.One month post implantation, the surgeon found out with x-ray imaging that one of the proximal screws has migrated.The patient will be monitored and no revision surgery has been planned as on (b)(6) 2021.The corelock mechanism was engaged during implantation with the torque driver after all the interlocking screws were placed.Additional tightening was made with a non-torque driver.Review of received data: - due diligence: further "due diligence" to support the conclusion was done.The patient has not been revised as of (b)(6) 2021.- x-rays: one undated ap x-ray of the affected humerus has been received.One of the proximal blunt tip screw is confirmed to have migrated.Based on the angle that the x-ray was taken, the reported third proximal screw can not be seen.Product evaluation: - no product was returned as they are still implanted.Therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review blunt tip screws: review of the device history records identified no deviations or anomalies during manufacturing.- dhr review affixus nail: review of the device history records for the released parts identified no deviation or anomalies during manufacturing with a potential correlation to the reported event.Ncr: 4 parts were scrapped due to surface area damage.Ncr: 1 ncr was discovered due to a documentation issue occurring during 3d-measuring with the cmm.Ncr: 6 parts were scrapped due to dimensional specifications regarding the long bore hole being out of specification.- surgical technique: the surgical technique 197-glbl-en explains that the locking of the corelock is done using the corelock driver with torque limiting handle."turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle." conclusion: it was reported that the patient underwent primary implantation of a affixus natural proximal humeral nail on 25 mar 2021.One month post implantation, the surgeon found out with x-ray imaging that one of the proximal screws has migrated.The patient will be monitored and no revision surgery has been planned as on (b)(6) 2021.The corelock mechanism was engaged during implantation with the torque driver after all the interlocking screws were placed.Additional tightening was made with a non-torque driver.The quality records show that all specified characteristics for the released parts have met the specifications valid at the time of production with no anomalies during manufacturing with a potential correlation to the reported event.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The received x-ray confirm the reported event, that one of the proximal screws has migrated.The locking of the corelock during the primary implantation has not been performed as specified in the surgical technique using only the corelock driver with torque limiting handle.Instead, additionally a non-torque limiting screwdriver was used.It remains unknown what the potential effect of this deviation from the surgical technique could be and how or if this may have potentially contributed to the screw migration.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition and behaviour, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw the need for corrective measures is not indicated for the time being and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
PROXIMAL HUMERUS, RIGHT, LONG, 8.5X240MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11937732
Report Number0009613350-2021-00256
Device Sequence Number11619760
Product Code HSB
UDI-Device Identifier00889024505964
UDI-Public00889024505964
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-240-08
Device Lot Number3026936
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer06/15/2021
09/02/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date06/24/2021
09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;